MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE FIXED WIRE; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION CRE FIXED WIRE; DILATOR, ESOPHAGEAL
Model Number M00558330
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0504 captures the reportable event of balloon leaked in the esophagus.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre fixed wire dilatation balloon was used in the esophagus during an esophageal dilation procedure performed on (b)(6) 2023.During the procedure, it was reported that the balloon was used for dilation; however, it was found that the pump was leaking liquid.The procedure was completed with another cre pro fixed wire dilatation balloon device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0504 captures the reportable event of balloon leaked in the esophagus.Block h10: investigation results: the returned cre fixed wire dilatation balloon was analyzed, and a visual examination found that the balloon and catheter of the device had no damages.Functional analysis was performed, and the balloon was inflated without a problem.However, the balloon would not hold pressure due to a rupture in the proximal section.Microscopic inspection found the balloon had a ruptured located approximately 120mm from the tip.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon leak was confirmed.The leak was likely to have occurred due the manner in which the device was handled and manipulated may have caused physical damage to the balloon.The physical damage to the balloon is likely to have occurred due to factors encountered during the procedure: excess pressure, interaction with other devices, or patient anatomy.Excessive manipulation of the device without enough care could have induced the physical damage found in the returned balloon.Therefore, the most probable root cause is adverse event related to procedure.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description

Brand Name
CRE FIXED WIRE
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16999057
Report Number3005099803-2023-02739
Device Sequence Number11375831
Product Code KNQ
UDI-Device Identifier08714729201984
UDI-Public08714729201984
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971320
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2023
Device Model NumberM00558330
Device Catalogue Number5833
Device Lot Number0027451238
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer06/21/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale
Patient Weight64 KG